Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Feb 2, 2011, 3:36 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:36 PM CST (21:36 UTC)
- In effect from
- Feb 2, 2011, 9:00 PM CST
- Expired
- Feb 3, 2011, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS43 KGLD 022136 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 236 PM MST WED FEB 2 2011 ...ONE MORE COLD NIGHT IN STORE... .ARCTIC AIR WILL BEGIN TO MOVE OUT OF THE REGION OVERNIGHT BUT THE COMBINATION OF AIR TEMPERATURES OF 5 TO 10 BELOW ZERO AND WINDS AROUND 10 MPH WILL PRODUCE ONE MORE NIGHT OF DANGEROUS WIND CHILLS. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-030545- /O.NEW.KGLD.WC.Y.0004.110203T0300Z-110203T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 236 PM MST WED FEB 2 2011 /336 PM CST WED FEB 2 2011/ ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ THURSDAY. * TIMING/DURATION...WIND CHILL VALUES WILL BECOME DANGEROUSLY LOW STARTING AROUND MID-EVENING AND LASTING THROUGH MID-MORNING ON THURSDAY. * WIND CHILL INFO...WINDS AROUND 10 MPH WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE MAY OCCUR IN AS LITTLE AS 15 TO 30 MINUTES...AND HYPOTHERMIA MAY SET IN IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
970 WWUS43 KGLD 030400 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MST WED FEB 2 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031600- /O.CON.KGLD.WC.Y.0004.000000T0000Z-110203T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 900 PM MST WED FEB 2 2011 /1000 PM CST WED FEB 2 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THURSDAY. * TIMING/DURATION...WIND CHILL VALUES WILL REMAIN DANGEROUSLY LOW THROUGH MID-MORNING THURSDAY. * WIND CHILL INFO...WINDS AROUND 10 MPH WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE MAY OCCUR IN AS LITTLE AS 15 TO 30 MINUTES...AND HYPOTHERMIA MAY SET IN IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
208 WWUS43 KGLD 031212 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 512 AM MST THU FEB 3 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031600- /O.CON.KGLD.WC.Y.0004.000000T0000Z-110203T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 512 AM MST THU FEB 3 2011 /612 AM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING. * TIMING/DURATION...WIND CHILL VALUES WILL REMAIN DANGEROUSLY LOW THROUGH MID-MORNING TODAY. * WIND CHILL INFORMATION...WINDS AROUND 10 MPH WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE MAY OCCUR IN AS LITTLE AS 15 TO 30 MINUTES...AND HYPOTHERMIA MAY SET IN IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
190 WWUS43 KGLD 031559 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 859 AM MST THU FEB 3 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031700- /O.EXP.KGLD.WC.Y.0004.000000T0000Z-110203T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 859 AM MST THU FEB 3 2011 /959 AM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING. WIND CHILL TEMPERATURES HAVE RISEN ABOVE ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:24 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 2, 3:24 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MST WED FEB 2 2011
.DISCUSSION...
223 PM MST WED FEB 2 2011
THE CENTER OF THE ARCTIC AIR MASS IS LOCATED RIGHT OVER THE FORECAST
AREA AT THIS TIME WITH BOTH HILL CITY AND MCCOOK REPORTING A
PRESSURE OF 1042 MB. GUIDANCE CONTINUES TO MOVE THE SURFACE HIGH
PRESSURE AREA SOUTH TONIGHT AND THURSDAY...ALLOWING FOR A LIGHT
WESTERLY WIND TO DEVELOP. GIVEN CURRENT DAYTIME MAX TEMPS ONLY
AROUND 10 DEGREES AND FAIRLY LIGHT WINDS EXPECTED
OVERNIGHT...TEMPERATURES WILL FALL TO BETWEEN 5 AND 10 BELOW
DESPITE WEAK DOWNSLOPING. CLOUD COVER ASSOCIATED WITH THE UPPER
LOW OVER NEW MEXICO IS NOT EXPECTED TO BE MUCH OF A FACTOR IN
OVERNIGHT TEMPS WITH THE TREND OF DECREASING CLOUDS FORECAST. THE
COMBINATION OF LIGHT WEST WINDS AND AIR TEMPERATURES OF 5 TO 10
BELOW PLACES WIND CHILL VALUES OVERNIGHT BETWEEN 15 AND 25
BELOW...SO AN ADVISORY IS BEING ISSUED FOR THE 03-16Z TIME FRAME
FOR ALL OF THE COUNTY WARNING AREA.
WITH A PREDOMINANT WEST TO NORTHWEST SURFACE WIND OCCURRING DURING
THE NEXT FEW DAYS ALONG WITH UPPER RIDGING...TEMPERATURES WILL BEGIN TO
MODERATE TO AROUND FREEZING THURSDAY AND INTO THE 40S FOR FRIDAY
AND SATURDAY. LITTLE IN THE WAY OF ACTIVE WEATHER IS ANTICIPATED
FOR THE REMAINDER OF THE WEEK ONCE THE COLD LEAVES THE REGION
TOMORROW MORNING.
THE TEMPERATURE AND PRECIPITATION FORECAST BECOMES LESS CERTAIN
IN THE SUNDAY TO WEDNESDAY TIME FRAME AS A SERIES OF COLD AIR MASSES
ARE FORECAST TO PUSH SOUTH ACROSS THE PLAINS. THE ECMWF AND THE
GFS BOTH SHOW THE SAME GENERAL TRENDS IN THE SURFACE AND UPPER AIR
PATTERNS BUT WITH TIMING AND PLACEMENT DIFFERENCES. THE MAIN
UNCERTAINTIES INVOLVE NOT ONLY TIMING BUT ALSO TRAJECTORIES AND
WHETHER OR NOT THE COLDEST AIR NEXT WEEK WILL REMAIN TO THE EAST
OF THE FORECAST AREA. SEVERAL SHORT WAVE UPPER TROUGHS ARE
FORECAST TO DROP INTO THE CENTRAL PLAINS BETWEEN SATURDAY AND
TUESDAY WHICH WILL MAKE FOR A MOSTLY CLOUDY PERIOD WITH LOW CHANCES
OF LIGHT PRECIPITATION.
TENDED TO LEAN MORE TOWARD THE ECMWF IN THE LONGER RANGE FOR EARLY
NEXT WEEK GIVEN MORE RUN TO RUN CONSISTENCY AS COMPARED TO THE
GFS. OUT BEYOND THE FORECAST PERIOD...BOTH MODELS SUGGEST THAT A
LESS AMPLIFIED UPPER PATTERN MAY EMERGE BY THE END OF NEXT WEEK
BRINGING MODERATING TEMPERATURES IF THEY VERIFY.
99
&&
.AVIATION...
1018 AM MST WED FEB 2 2011
FOR THE 18Z TAFS...SOME MID-LEVEL CLOUDS CURRENTLY MOVING NORTHWARD
ACROSS EASTERN COLORADO MAY RESULT IN INTERMITTENT LOWER VFR CIGS AT
KGLD THIS AFTERNOON. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT BOTH
TERMINALS WITH ONLY PERIODIC MID AND HIGH LEVEL CLOUDS AS SURFACE HIGH
PRESSURE LOCATED ACROSS THE AREA WILL BRING RELATIVELY LIGHT WINDS.
WINDS WILL SHIFT FROM THE NORTHWEST TO THE WEST/SOUTHWEST DURING THE
EVENING AND OVERNIGHT HOURS.
50
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND CHILL ADVISORY FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9
AM MST /10 AM CST/ THURSDAY FOR KSZ001>004-013>016-027>029-
041-042.
NE...WIND CHILL ADVISORY FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9
AM MST /10 AM CST/ THURSDAY FOR NEZ079>081.
CO...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY
FOR COZ090>092.
&&Hazardous weather outlook, Feb 2, 10:44 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 944 AM MST WED FEB 2 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 944 AM MST WED FEB 2 2011 /1044 AM CST WED FEB 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 25 DEGREES TO 35 DEGREES BELOW ZERO WILL CONTINUE THROUGH THE REMAINDER OF THE MORNING. ALTHOUGH STILL VERY COLD...TEMPERATURES WILL WARM ENOUGH BY MID DAY TO BRING WIND CHILL VALUES UP TO AROUND ZERO. AS TEMPERATURES DROP BELOW ZERO AGAIN TONIGHT...WIND CHILLS WILL ALSO DROP TO BETWEEN 15 DEGREES TO 25 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LIGHT SNOW BETWEEN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
Nearby
Wind Chill Advisories in Kansas, 2011Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Colorado, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.